Alert archive / Missouri / River Flood Warnings in 2022
River Flood Warning 6, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Feb 19, 2022, 8:37 AM CST for Jefferson County, Saint Louis County, Missouri. It took effect at Feb 19, 2022, 6:00 PM CST. It was in force for 27 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 19, 2022, 8:37 AM CST (14:37 UTC)
- In effect from
- Feb 19, 2022, 6:00 PM CST
- Expired
- Feb 20, 2022, 8:49 PM CST
- In force
- 27 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Jefferson County, MO, Saint Louis County, MO
The radar
The St Louis radar (KLSX), 23 km from the middle of the area, began a volume at 14:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Meramec River near Eureka (ERKM7). The gauge peaked at 20.76 ft at Feb 20, 2022, 4:00 AM CST.
- Action stage
- 17 ft
- Minor stage
- 19 ft
- Moderate stage
- 26 ft
- Major stage
- 31 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07019000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
286
WGUS43 KLSX 191437
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
837 AM CST Sat Feb 19 2022
...The National Weather Service in St Louis MO has issued a Flood
Warning for the following rivers in Missouri...
Meramec River near Eureka.
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
This product, along with additional weather and stream information,
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC099-189-210000-
/O.NEW.KLSX.FL.W.0006.220220T0000Z-220221T0000Z/
/ERKM7.1.ER.220220T0000Z.220220T0600Z.220220T1500Z.NO/
837 AM CST Sat Feb 19 2022
...FLOOD WARNING IN EFFECT FROM THIS EVENING TO TOMORROW EVENING...
* WHAT...Minor flooding is forecast.
* WHERE...Meramec River near Eureka.
* WHEN...From this evening to tomorrow evening.
* IMPACTS...At 21.0 feet, West Spring River Road becomes inundated
at this height.
* ADDITIONAL DETAILS...
- At 8:00 AM CST Saturday the stage was 17.6 feet.
- Forecast...The river is expected to rise above flood stage
this evening to a crest of 19.6 feet just after midnight
tonight. It will then fall below flood stage late tomorrow
morning.
- Flood stage is 19.0 feet.
&&
Fld Observed Forecasts (6 am CST)
Location Stg Stg Day/Time Sun Mon Tue Wed Thu
Meramec River
Eureka 19.0 17.6 Sat 8 am 19.4 15.5 9.7 8.0 7.2
&&
LAT...LON 3845 9065 3855 9063 3855 9056 3850 9056
$$
MRB3 follow-up statements
035
WGUS83 KLSX 200212
FLSLSX
Flood Statement
National Weather Service St Louis MO
812 PM CST Sat Feb 19 2022
...The Flood Warning is extended for the following rivers in
Missouri...
Meramec River near Eureka.
Big River at Byrnesville.
...The Flood Warning continues for the following rivers in
Illinois...
Kaskaskia River at Vandalia.
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
This product, along with additional weather and stream information,
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC099-189-211415-
/O.EXT.KLSX.FL.W.0006.000000T0000Z-220221T2136Z/
/ERKM7.1.ER.220219T2036Z.220220T0600Z.220220T1536Z.NO/
812 PM CST Sat Feb 19 2022
...FLOOD WARNING NOW IN EFFECT UNTIL MONDAY AFTERNOON...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Meramec River near Eureka.
* WHEN...Until Monday afternoon.
* IMPACTS...At 21.0 feet, West Spring River Road becomes inundated
at this height.
* ADDITIONAL DETAILS...
- At 7:30 PM CST Saturday the stage was 19.9 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 7:30 PM CST Saturday was 19.9 feet.
- Forecast...The river is expected to rise to a crest of 20.4
feet just after midnight tonight. It will then fall below
flood stage late tomorrow morning.
- Flood stage is 19.0 feet.
&&
Fld Observed Forecasts (6 pm CST)
Location Stg Stg Day/Time Sun Mon Tue Wed Thu
Meramec River
Eureka 19.0 19.9 Sat 7 pm 17.6 12.3 8.5 7.4 6.7
&&
LAT...LON 3845 9065 3855 9063 3855 9056 3850 9056
$$
MOC099-211345-
/O.EXT.KLSX.FL.W.0004.000000T0000Z-220221T1345Z/
/BYRM7.1.ER.220218T1235Z.220219T1730Z.220220T1345Z.UU/
812 PM CST Sat Feb 19 2022
...FLOOD WARNING NOW IN EFFECT UNTIL MONDAY MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Big River at Byrnesville.
* WHEN...Until Monday morning.
* IMPACTS...At 20.0 feet, South Byrnesville Road goes under water
near this level.
* ADDITIONAL DETAILS...
- At 7:45 PM CST Saturday the stage was 19.6 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 7:45 PM CST Saturday was 20.4 feet.
- Forecast...The river is expected to fall below flood stage
tomorrow morning and continue falling to 4.9 feet Saturday
evening.
- Flood stage is 16.0 feet.
&&
Fld Observed Forecasts (6 pm CST)
Location Stg Stg Day/Time Sun Mon Tue Wed Thu
Big River
Byrnesvill 16.0 19.6 Sat 7 pm 13.0 8.1 6.4 5.9 5.5
&&
LAT...LON 3834 9060 3833 9068 3846 9063 3849 9057
$$
ILC051-211415-
/O.EXT.KLSX.FL.W.0002.000000T0000Z-220222T2320Z/
/VNDI2.1.ER.220217T1736Z.220219T1615Z.220221T1720Z.NO/
812 PM CST Sat Feb 19 2022
...FLOOD WARNING NOW IN EFFECT UNTIL TUESDAY AFTERNOON...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Kaskaskia River at Vandalia.
* WHEN...Until Tuesday afternoon.
* IMPACTS...At 23.0 feet, Agricultural levee begins to be slightly
overtopped. No residences are affected at this level.
* ADDITIONAL DETAILS...
- At 7:30 PM CST Saturday the stage was 23.3 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 7:30 PM CST Saturday was 23.7 feet.
- Forecast...The river is expected to fall below flood stage
late Monday morning and continue falling to 13.3 feet
Saturday evening.
- Flood stage is 18.0 feet.
&&
Fld Observed Forecasts (6 pm CST)
Location Stg Stg Day/Time Sun Mon Tue Wed Thu
Kaskaskia River
Vandalia 18.0 23.3 Sat 7 pm 20.7 16.9 14.6 13.9 13.7
&&
LAT...LON 3903 8910 3903 8906 3885 8909 3879 8919
3882 8922
$$
19017
WGUS83 KLSX 201551
FLSLSX
Flood Statement
National Weather Service St Louis MO
951 AM CST Sun Feb 20 2022
...The Flood Warning is extended for the following rivers in
Missouri...
Meramec River near Eureka.
...The Flood Warning continues for the following rivers in
Missouri...
Meramec River at Valley Park.
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
This product, along with additional weather and stream information,
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC099-189-220145-
/O.EXT.KLSX.FL.W.0006.000000T0000Z-220222T0136Z/
/ERKM7.1.ER.220219T2036Z.220220T1000Z.220220T1936Z.NO/
951 AM CST Sun Feb 20 2022
...FLOOD WARNING NOW IN EFFECT UNTIL TOMORROW EVENING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Meramec River near Eureka.
* WHEN...Until tomorrow evening.
* IMPACTS...At 21.0 feet, West Spring River Road becomes inundated
at this height.
* ADDITIONAL DETAILS...
- At 9:30 AM CST Sunday the stage was 20.2 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 9:30 AM CST Sunday was 20.8 feet.
- Forecast...The river is expected to fall below flood stage
this afternoon and continue falling to 6.3 feet Saturday
morning.
- Flood stage is 19.0 feet.
&&
Fld Observed Forecasts (12 pm CST)
Location Stg Stg Day/Time Mon Tue Wed Thu Fri
Meramec River
Eureka 19.0 20.2 Sun 9 am 13.2 8.3 7.7 7.5 6.8
&&
LAT...LON 3845 9065 3855 9063 3855 9056 3850 9056
$$
MOC099-189-220115-
/O.EXT.KLSX.FL.W.0007.220220T1724Z-220222T0112Z/
/VLLM7.1.ER.220220T1724Z.220220T1800Z.220220T1912Z.NO/
951 AM CST Sun Feb 20 2022
...FLOOD WARNING NOW IN EFFECT UNTIL TOMORROW EVENING...
* WHAT...Minor flooding is forecast.
* WHERE...Meramec River at Valley Park.
* WHEN...Until tomorrow evening.
* IMPACTS...At 19.0 feet, The south riverward side of Marshall Road
begins to flood.
* ADDITIONAL DETAILS...
- At 9:30 AM CST Sunday the stage was 17.7 feet.
- Forecast...The river is expected to rise above flood stage
late this morning to a crest of 18.1 feet this afternoon. It
will then fall below flood stage this afternoon.
- Flood stage is 18.0 feet.
&&
Fld Observed Forecasts (12 pm CST)
Location Stg Stg Day/Time Mon Tue Wed Thu Fri
Meramec River
Valley Park 18.0 17.7 Sun 9 am 13.4 7.4 4.9 4.0 3.2
&&
LAT...LON 3853 9056 3855 9056 3857 9043 3854 9043
$$
MRB473
WGUS83 KLSX 210249
FLSLSX
Flood Statement
National Weather Service St Louis MO
849 PM CST Sun Feb 20 2022
...The Flood Warning is extended for the following rivers in
Illinois...
Kaskaskia River at Carlyle TW.
Kaskaskia River at Vandalia.
...The Flood Warning is cancelled for the following rivers in
Missouri...
Meramec River near Eureka.
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
This product, along with additional weather and stream information,
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC099-189-210400-
/O.CAN.KLSX.FL.W.0006.000000T0000Z-220221T0249Z/
/ERKM7.1.ER.220219T2036Z.220220T1000Z.220220T2010Z.NO/
849 PM CST Sun Feb 20 2022
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Meramec River near Eureka.
* ADDITIONAL DETAILS...
- At 8:30 PM CST Sunday the stage was 17.2 feet.
- Forecast...The river is expected to fall to 8.1 feet Saturday
evening.
&&
Fld Observed Forecasts (6 pm CST)
Location Stg Stg Day/Time Mon Tue Wed Thu Fri
Meramec River
Eureka 19.0 17.2 Sun 8 pm 10.8 7.9 9.3 11.1 10.1
&&
LAT...LON 3845 9065 3855 9063 3855 9056 3850 9056
$$
ILC027-221500-
/O.EXT.KLSX.FL.W.0008.220221T0249Z-000000T0000Z/
/CRLI2.1.ER.220220T2150Z.220221T0600Z.000000T0000Z.UU/
849 PM CST Sun Feb 20 2022
...FLOOD WARNING NOW IN EFFECT FROM THIS EVENING UNTIL FURTHER
NOTICE...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Kaskaskia River at Carlyle TW.
* WHEN...From this evening until further notice.
* ADDITIONAL DETAILS...
- At 8:30 PM CST Sunday the stage was 423.8 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 8:30 PM CST Sunday was 423.8 feet.
- Forecast...The river is expected to remain steady above flood
stage at 423.8 feet.
- Flood stage is 423.5 feet.
&&
Fld Observed Forecasts (6 pm CST)
Location Stg Stg Day/Time Mon Tue Wed Thu Fri
Kaskaskia River
Carlyle TW 423.5 423.8 Sun 8 pm 423.8 423.8 423.8 423.8 423.
&&
LAT...LON 3862 8936 3861 8933 3851 8937 3849 8942
3854 8942
$$
ILC051-221500-
/O.EXT.KLSX.FL.W.0002.000000T0000Z-220222T1912Z/
/VNDI2.1.ER.220217T1736Z.220219T1615Z.220221T1312Z.NO/
849 PM CST Sun Feb 20 2022
...FLOOD WARNING NOW IN EFFECT UNTIL EARLY TUESDAY AFTERNOON...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Kaskaskia River at Vandalia.
* WHEN...Until early Tuesday afternoon.
* IMPACTS...At 19.2 feet, State Highway J just east of County Road
206 begins to flood near this height.
* ADDITIONAL DETAILS...
- At 8:30 PM CST Sunday the stage was 19.9 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 8:30 PM CST Sunday was 21.7 feet.
- Forecast...The river is expected to fall below flood stage
tomorrow morning and continue falling to 14.8 feet Sunday
evening.
- Flood stage is 18.0 feet.
&&
Fld Observed Forecasts (6 pm CST)
Location Stg Stg Day/Time Mon Tue Wed Thu Fri
Kaskaskia River
Vandalia 18.0 19.9 Sun 8 pm 15.6 14.6 15.2 15.9 16.7
&&
LAT...LON 3903 8910 3903 8906 3885 8909 3879 8919
3882 8922
$$
19What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Feb 19, 5:08 AM CST, 3 hours 29 minutes earlier.
Area forecast discussion, Feb 19, 5:08 AM CST, 3 hours 29 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 508 AM CST Sat Feb 19 2022 .SHORT TERM... (Through Late Saturday Afternoon) Issued at 123 AM CST Sat Feb 19 2022 A cold front makes its way through the forecast area early this morning, with cold advection continuing through midday. North winds will be initially gusty to about 20 or 25 MPH as cold advection promotes good low level mixing through the morning. Temperatures likely continue to fall through the 20s and upper teens through mid morning despite mostly sunny conditions. Surface high pressure moves across the forecast area quickly today, causing winds to go light and then turn to the south by this evening, allowing for a late warm up into the 20s and 30s. Radiational cooling this evening will lead to some colder temperatures especially in the northeast part of the forecast area where winds will be lighter. But eventually the southerly flow picks up and warm advection aloft causes the temperature drop to stall and perhaps slowly rise toward morning. Sunday will be a much warmer day as a southwesterly low level jet brings much warmer air into the region. This jet is in response to the next wave tracking through the Great Lakes which sends a cold front south through the Plains. Afternoon temperatures reach the 50s to near 60 degrees, some 30+ degrees warmer than today. Winds will also pick up on Sunday in response to better mixing into the low level jet. This is especially true across the northwestern portion of the forecast area closer to the core of the low level let. Gusts to 35 or 40 MPH are possible. Kimble .LONG TERM... (Saturday Night through Thursday) Issued at 123 AM CST Sat Feb 19 2022 The big story in the long term portion of the forecast is the return of cold weather as well as a few more chances for precipitation, including some wintry precipitation. Early in the week, an upper trough will be developing across the western US and will be the driver of much of our weather this week. By Monday morning a surface cold front will have dropped south to about the Iowa/Missouri border before stalling as low pressure develops in the lee of the Rockies. This is in response to the first in a series of waves which track out of the western trough and through the central US this week. With the cold front stalling, we get one more day in the warm air on Monday. Temperatures aloft will be a bit warmer than on Sunday, but there will be a good deal more cloud cover in response to warm advection aloft. The end result will be temperatures about 5 degrees warmer than they were on Sunday, generally in the low 60s. As the first wave ejects into the Plains, surface low pressure will track east and then northeast through Missouri and Illinois early Tuesday morning. Moisture return ahead of this low will lead to the development of heavy rain and potentially strong thunderstorms to the south of the low track within the core of the southwesterly low level jet. For the moment it looks like this threat stays south of our forecast area focusing more from Texas into Arkansas and Kentucky. It's worth watching this, though, as a shift in the forecast could pull this axis northward into the southern part of our forecast area which just recently received heavy rainfall. But for now there is pretty good agreement on keeping this threat further south. As the low moves through on Tuesday, it will allow the cold front to surge southeast through the area, ushering in the cold air which will last for much of the week. The next wave ejects out of the western trough on Wednesday. By this time the cold front will have made it all the way south to the Texas Gulf Coast, so our area will be well within the cold air and on the northern edge of any precipitation which falls from this wave Wednesday night. Thus we would expect snow as the precipitation type if it were to fall. The next wave on Thursday, likely the core of the western US trough itself, will move out into the plains and begin the next precipitation event. Again we will be on the northwestern side of the track and within the cold air from the start, so the dominant precipitation type will be snow. However, with this wave being stronger and tracking a bit closer to our area, there could be enough of a return of warm air, especially aloft, to make precipitation type a bit more interesting. There remain a fair amount of model differences which create uncertainty in the forecast in the Wednesday-Thursday period. Some things are fairly clear, though. It is clear, for example, that we will be well within the cold air, so wintry precipitation is likely if it were to fall. It won't be like the last winter event which began as rain and transitioned to wintry weather as the cold air arrived. The primary uncertainty comes in the timing and strength of what look to be two separate waves on Wednesday and Thursday. Some model camps are weaker with the Wednesday wave and keep precipitation to our south Wednesday night. However there is strong agreement that the trough ejecting on Thursday will bring precipitation to our area. The timing, strength, and track of this wave will influence the thermal profile that will determine precipitation type with this. Based on the latest guidance, snow and sleet seem most likely, with moderate accumulations possible. This is consistent with the latest WPC outlook which includes greater than a 30% chance of at least 0.25 inch of liquid equivalent precipitation from snow or sleet. Kimble && .AVIATION... (For the 12z TAFs through 12z Sunday Morning) Issued at 504 AM CST Sat Feb 19 2022 Little if any cloud cover is expected through Sunday morning, so the primary focus for the TAF issuance is on winds. Northerly winds behind the front will decrease through the morning, going light and variable by midday. Winds become southerly this evening and overnight. A southwesterly low level jet develops overnight leading to low level wind shear. The jet will be strongest in the north and west, but will likely affect all TAF sites including STL. Better low level mixing Sunday morning will promote stronger gusts and reduce the wind shear. Kimble && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Feb 19, 3:32 AM CST, 5 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 332 AM CST Sat Feb 19 2022 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-201045- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 332 AM CST Sat Feb 19 2022 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A few thunderstorms are possible on Monday night into Tuesday morning. Impactful wintry precipitation is possible Wednesday night through Friday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Kimble
Nearby
River Flood Warnings in Missouri, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.